Antidepressants (SSRIs, SNRIs, MAOs, TCAs, TeCAs)

Discussion in 'Treatments' started by Pat, May 10, 2012.

    1. Padraigh Griffin

      Padraigh Griffin Member Podcast Patron Benefactor

      Tinnitus Since:
      05/2020
      Cause of Tinnitus:
      Unknown/Stress
      Legend. Sounds like you have been through a lot buddy. Fair play to keep going. I’m definitely going to ask them to take it slow. 5 mg Lexapro as a start and follow Ashton Manual for Valium taper.

      Also, I’m never going above therapeutic dose of an AD again so 10 mg max. I have read it can take up to 12 weeks to have fully kicked in.

      I’ve made my mind up. Now I just need to meet an amiable psych.

      Thanks again.
       
    2. kingsfan
      Mellow

      kingsfan Member Benefactor Hall of Fame

      Location:
      Southern California
      Tinnitus Since:
      9-17-20 / 10-20-20 / 3-31-21 / 5-23-21
      Cause of Tinnitus:
      turning everything up to 11
      When I tried out Zoloft, I took the lowest dose pill and cut them into quarters. Just from taking a quarter of the smallest dose I could tell that it was affecting my tinnitus. Since it was such a small dose, it didn't cause anything catastrophic and I just discontinued without at any lasting ill effects.

      I know I've mentioned this somewhere else, so if I'm just repeating myself I apologize.
       
      • Like Like x 1
      • Informative Informative x 1
    3. Uklawyer

      Uklawyer Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Medication - antidepressants
      So a clear increase in volume?

      I have just taken 5 mg of Amitriptyline. I saw the 1/100 reference to tinnitus.

      ...
       
    4. kingsfan
      Mellow

      kingsfan Member Benefactor Hall of Fame

      Location:
      Southern California
      Tinnitus Since:
      9-17-20 / 10-20-20 / 3-31-21 / 5-23-21
      Cause of Tinnitus:
      turning everything up to 11
      Yes it was clearly louder. I only took 3 doses before I decided I'd had enough.

      I took Nortriptyline for 3 months, which is similar to Amitriptyline, and it also raised my tinnitus. I didn't have a choice but to take it at the time as I was suicidal, and it really helped me through that period. About a month after discontinuing, my tinnitus went down to what I felt was below my previous baseline.
       
    5. Padraigh Griffin

      Padraigh Griffin Member Podcast Patron Benefactor

      Tinnitus Since:
      05/2020
      Cause of Tinnitus:
      Unknown/Stress
      Your story is similar to mine. I am genuinely suicidal. I have a plan, etc. I’m hoping that improving my mood will give me resilience. However, I can’t monitor my tinnitus due to its volatility. Like Friday 4/10, Saturday 6/10, today a massive big fat 10/10. It can change inter day as well. No predictability and different tones. I have Middle Ear Myoclonus as well as ‘normal’ tinnitus. If I lived in a country where it’s available, I’d probably apply for VAD. Last throw of dice is psych hospital and back to trying meds that caused it in the first place. If anything, it will just satisfy my wife that I tried everything. I will see what happens.
       
      • Hug Hug x 7
    6. ZFire
      Movie buff

      ZFire Member Benefactor Hall of Fame

      Tinnitus Since:
      2012 (mild) & 04/2021 (severe)
      Cause of Tinnitus:
      Ototoxicity (2012) Unknown-likely noise induce (2021)
      My psych wants me to start tapering off Nortriptyline after 1 year of use. Drug has been pretty useful for me, but I think I want to be drug free now. It has been impacting my workouts negatively for some time now.

      I'm going to be tapering down to 40 mg from 50 mg. The 10 mg drop shouldn't be an issue, no? The doctor said it’s fine.

      Final review on Nortriptyline:

      Pros
      • Made sleep easier
      • Got rid of my brutal migraines
      • Lowered anxiety levels
      • No negative effect on tinnitus
      • Improved mood
      Cons
      • Slightly lower libido
      • Fatigued and feel weak often
      • Needle + tingling sensations in the feet
      • Dry mouth sometimes
      If you have constant migraines, Nortriptyline is worth looking into IMO. It obliterated my migraines to nothing after 1 week of use. I've never had migraines ever on while on it.
       
      • Informative Informative x 2
Loading...

Share This Page